Noetherianity for infinite-dimensional toric varieties

J. Draisma, R.H. Eggermont, R. Krone, A. Leykin

Research output: Contribution to JournalArticleAcademicpeer-review


We consider a large class of monomial maps respecting an action of the infinite symmetric group, and prove that the toric ideals arising as their kernels are finitely generated up to symmetry. Our class includes many important examples where Noetherianity was recently proved or conjectured. In particular, our results imply Hillar–Sullivant’s independent set theorem and settle several finiteness conjectures due to Aschenbrenner, Martín del Campo, Hillar, and Sullivant. We introduce a matching monoid and show that its monoid ring is Noetherian up to symmetry. Our approach is then to factorize a more general equivariant monomial map into two parts going through this monoid. The kernels of both parts are finitely generated up to symmetry: recent work by Yamaguchi–Ogawa–Takemura on the (generalized) Birkhoff model provides an explicit degree bound for the kernel of the first part, while for the second part the finiteness follows from the Noetherianity of the matching monoid ring.
Original languageEnglish
Pages (from-to)1857-1880
JournalAlgebra & Number Theory
Issue number8
Publication statusPublished - 2015


Dive into the research topics of 'Noetherianity for infinite-dimensional toric varieties'. Together they form a unique fingerprint.

Cite this